MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 309580
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the bd luer-lok¿ syringe with attached needle ¿the products were not properly sealed.¿ there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: eleven packaged 3ml syringes with needles were received.All packages had open side seal on one side from approximately the barrel flange to the luer collar.The bottom web was frayed/not smoothly cut in that area.Six of these packages were still held together in pairs by uncut bottom web ¿ cavities of pairs were (10, 11) x 2 and (8, 9).The remaining five loose packages were cavities 9 and 10.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.In-process inspections are conducted at different points within our manufacturing process to ensure our products meet product specification.18 pieces are visually inspected every hour at the packaging process to confirm product quality.A complaint history check for lot 7338510 was performed from mar-2017 to date, one complaint reported for open seal was received.Investigation conclusion: several potential failure modes at the cutting station were identified during root causes analysis performed with subject matter experts.These include, worn crosscut springs located at the bottom and top could cause incomplete/rough knife cuts in packages, worn cylinder block could cause incomplete/rough knife cuts in packages, worn cut guide could cause incomplete/rough knife cuts in packages, and worn blades could cause incomplete/rough knife cuts.Preventive maintenance activities for the crosscut springs, the cylinder block, and the cut guide were added to the 6 weeks plan of the packaging machines.Also, a study is being performed to understand the performance of the blades used in the cutting station.

Brand Name
BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7375392
Report Number1213809-2018-00197
Device Sequence Number13768967
Product Code FMF
UDI-Device Identifier30382903095804
UDI-Public30382903095804
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Catalogue Number309580
Device Lot Number7338510
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;